body aches and headaches: is this all part of the... - Thyroid UK

Thyroid UK

125,677 members147,276 posts

body aches and headaches

mandy72 profile image

is this all part of the joys of being hypo?

i wake through the night with a pounding head

i get up in the morning and my entire body hurts and aches including my head literally feels like ive been trampled by a heard of elephants

im only on 50mcg levo and not allowed to up the dosage as levels are TSH 5.2 U/ml (0.35-6.9

thats not all my symptons just recent ones

i cant take much more of this as im exhausted the only way i have been able to get any sleep is by taking kalms during the day and kalms natrasleep

12 Replies

A TSH of 5.2 is ridiculously high for hypothyroids, it needs to be nearer 1. Do you have any other tests like FT4 or FT3. 50mcg is a low dose, how long have you been on this amount. Your meds look as if they need to be increased otherwise you will just put your body under more strain and make things worse. Your doctor should be taking more notice of your symptoms not your TSH, which is an unreliable indicator of thyroid status.

From the TSH it is difficult to see what is going on. Have you had any other tests, like B12, ferritin, iron, D3, adrenals etc?

ive been on 50mcg about 2 months now

last blood test was 9/9/2013

nothing else was tested my last FT4 was in may and that was 8 pmol/L (5.6-21)

the last time i seen my dr she told me i can increase dosage as levels are fine and that she is on levo and has never felt ill so i shouldnt be feeling ill

walking round shopping today i felt like i was going to pass out felt really sick and it wasnt due to hunger as we had just eaten

There are others who hopefully reply who are more knowledgeable than I am, but looking at those results and hearing about your symptoms it would see you are under medicated. If your doctor doesn't understand how thyroid disease works you could ask to see another GP or to be referred to an endocrinologist who should know more.

mandy72 profile image
mandy72 in reply to lisabax

the dr who refused to increase my dosage actually has hypothyroidism herself and is on 175mcg levo and told me point blank that hse has never felt ill and because my levels are right i shouldnt feel ill either

Clare0116 profile image
Clare0116 in reply to mandy72

Bullshit! Hypothyro is with you for life and leads to many symptoms of poor health that get worse over the years, especially if you have autoimmune Hashi's Curse. To get that very high dose, the Dr must be badly affected.

lisabax profile image
lisabax in reply to lisabax

Yes, I understand that she has hypothyroidism herself and is better on medication, but she still doesn't seem to understand that your results point to the fact that you are under medicated, so maybe seeing another doctor will help? There is a little book by Dr Toft which might be quite useful to buy and take along to your next appointment. It's called Understanding Thyroid Disorders. It might help. LB

mandy72 profile image
mandy72 in reply to lisabax

ill see all the dr's there is i need to i just want help........ill look on ebay now for the book might help me understand a little bit more

mandy72 profile image
mandy72 in reply to lisabax

is this the book? ebay.co.uk/itm/Anthony-Toft...

lisabax profile image
lisabax in reply to mandy72

that's the one, and as you can see quite cheap. It is really well written and understandable. I think it will help. it talks about test results and if I remember rightly, it says something about TSH needing to be quite low in some cases for people to feel well. i think this is the bit you might show to your GP.

mandy72 profile image
mandy72 in reply to lisabax

thankyou will order that now and take when i go see dr again

This happened to me and I thought my life was over , my doctor then told me Levo did not suit everyone and it caused headaches and " dibilitating muscle pain " ! That's me I thought , I changed to armour and within 3 day I was pain free , 8 months later I feel fantastic better than ever , lost all the weight , no headaches and no pain !!! Never give up , this site is fantastic use it to get all the information possible . I hope you soon are on the road to feeling well x

mandy72 profile image
mandy72 in reply to Ldepluzer

i do feel like im on borrowed time and ive now noticed im very snappy now at stupid things that would never normally bother me

yesterday i just wanted to curl up in a corner and cry the day away

hubby has allso said that when i answer something ill add something that has nothing to do with it he finds it quite funny but ive not noticed yet

it is time i stood up and spoke and tell the dr what i want and need and not listen to her tell me i should be feeling well

You may also like...